Wisconsin, 2014Lightning Strike in Wisconsin, August 26, 2014
August 26, 2014 · NWS MKX · 1 event in 1 county or zone
Strong thunderstorms moved east across far southern WI during the morning hours. Lightning struck a home which resulted in a fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms moved east across far southern WI during the morning hours. Lightning struck a home which resulted in a fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 26, 4:08 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 26, 4:08 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 AM CDT TUE AUG 26 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM
SCATTERED ELEVATED CONVECTION HAS DEVELOPED JUST BEHIND SURFACE
TROUGH IN REGION OF SURFACE TO 850MB FRONTOGENESIS ALONG THE BACK
EDGE OF THE 925MB-850MB THERMAL/MOISTURE RIDGE. SOME ADDITIONAL LIFT
PROVIDED BY DIFFERENTIAL CVA FROM WEAK SHORT WAVE THAT IS LIFTING
AWAY TO THE NORTHEAST OVER ERN U.P. OF MICHIGAN.
MODELS IN GOOD AGREEMENT THAT THE FORCING WILL SLIDE INTO NRN
ILLINOIS BY MID-MORNING. MODELS ALSO TAKE LARGE CONVECTIVE COMPLEX
OVER WEST CENTRAL IOWA DUE EAST ALONG RIBBON OF DEEP MOISTURE
CONVERGENCE...WITH CORFIDI VECTORS THEN INDICATING A TURN TO THE
SOUTHEAST AS IT MOVES INTO WESTERN IL. WILL KEEP CHC POPS IN THE FAR
SOUTHEAST AND SLIGHTS TO THE NORTH TO ACCOUNT FOR CURRENT ACTIVITY
AND TREND SOUTH AND DOWNWARD AS SURFACE FRONT/TROUGH AND MID-LEVEL
FORCING EXIT TO THE SOUTH BY AFTERNOON.
PCPN ENDS BY AFTERNOON AS HIGH PRESSURE BUILDS IN BEHIND SURFACE
FRONT. MODELS SLOWER WITH RETURN FLOW...WITH BETTER WAA AND 850 MB
CONVERGENCE REMAINING SW OF AREA THROUGH 12Z WED. WILL KEEP FORECAST
AREA DRY THROUGH 06Z AND SLOWLY BRING IN LOW POPS TO THE SW AND FAR
SOUTHERN CWA BETWEEN 06Z AND 12Z.
.WEDNESDAY - CONFIDENCE...MEDIUM
AXIS OF SHORTWAVE CRUISING TO OUR NORTHEAST AFFECTS THE AREA
EARLY WITH MID LEVEL RIDGING TAKING HOLD. SURFACE SETS UP NEAR
LAKE SUPERIOR/U.P. ANY PRECIP EXPECTED CLOSER TO THE LOW LEVEL
FORCING IN SW WI WITH WEAK TROUGHING AND SOME HINTS OF WEAK WAA.
WILL LEAN TOWARDS A BLEND OF THE GFS/ECMWF.
.THURSDAY THROUGH SUNDAY - CONFIDENCE...MEDIUM
WITH SURFACE HIGH SHIFTING TO THE EAST AND MID LEVEL FLOW
FLATTENING...SHORTWAVE ACTIVITY WILL BE IN THE INCREASE. MOISTURE
FLUX AND WAA RETURNS WITH A MORE SOUTHERLY FLOW TAKING SHAPE.
PRETTY DECENT SLUG OF WAA FOR THURSDAY/THURSDAY NIGHT WITH 850 LLJ
RAMPING UP. SEEING SOME SIGNALS FOR HEAVY RAINFALL POTENTIAL WITH
PRECIPITABLE WATER VALUES NEARING OR EXCEEDING 2
INCHES...ELEVATED CAPE AOA 2000 J/KG AND LOW CORFIDI/MBE VECTORS
UNDER 10 KNOTS. WILL BEEF UP HEAVY RAIN POTENTIAL IN THE HWO FOR
NOW. THE SLOW MOVEMENT OF THE FRONT IS EXPECTED TO LEAD TO MORE
TSRA DEVELOPMENT FRIDAY AND FRIDAY EVENING. THE ECMWF PUSHES THE
BOUNDARY EAST SATURDAY WHILE THE GFS IS SLOWER AND LINGERS
CONVECTIVE POTENTIAL INTO SUNDAY. THE GEM IS ACTUALLY THE
QUICKEST SOLUTION WHICH SHOWS MUCH OF SATURDAY AND ALL OF SUNDAY
DRY.
.SUNDAY NIGHT AND MONDAY - CONFIDENCE...LOW
ECMWF SHOWING A DRY PERIOD FROM SUNDAY NIGHT INTO MONDAY WHILE
THE GFS IS QUICKER ON BRINGING NEXT WAVE INTO AREA WITH MORE TSRA
FOR MONDAY. THE ECMWF BRINGS THE SAME SYSTEM IN FOR MONDAY NIGHT.
FOR NOW WILL GO WITH THE ALLBLEND POPS.
AVIATION/12Z TAFS/...
VFR STRATUS HAS SCATTERED OUT IN THE EAST...BUT WITH MVFR CIGS
REPORTED ALONG THE FRONT...EXPECT CIGS TO RETURN AS COLD FRONT
SLIDES THROUGH REGION THIS MORNING. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT AND ARE EXPECTED
TO MOVE SOUTH OF FORECAST AREA WITH THE FRONT BY THIS AFTERNOON.
PLAN IS TO HAVE VCNTY THUNDER IN ALL THE TAFS AT THE START...AND
MONITOR DEVELOPMENT THROUGH ISSUANCE TIME TO SEE IF PREVAILING
WILL BE NEEDED FOR ANY PARTICULAR SITE.
PER UPSTREAM OBS AND FORECAST GUIDANCE...EXPECT VFR CONDITIONS
TO OVERSPREAD THE AREA BEHIND THE FRONT AS DRIER AND COOLER AIR
MOVES IN WITH HIGH PRESSURE. THERE WILL BE A SMALL CHANCE FOR
THUNDERSTORMS AFTER MIDNIGHT...MAINLY IN THE FAR SW...BUT WILL
LEAVE OUT OF TAFS THROUGH 12Z.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Aug 26, 3:09 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
409 AM CDT TUE AUG 26 2014
WIZ046-047-051-052-056>060-062>072-271100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
409 AM CDT TUE AUG 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS THIS MORNING WILL PUSH SOUTH BY THIS
AFTERNOON WITH A COLD FRONT MOVING THROUGH SOUTHERN WISCONSIN
INTO NORTHERN ILLINOIS.
THERE WILL BE A SMALL CHANCE FOR THUNDERSTORMS IN THE SOUTH HALF
OF THE FORECAST AREA AFTER MIDNIGHT AS MOIST..UNSTABLE AIR PUSHES
AGAINST THE STALLED FRONT OVER NORTHERN ILLINOIS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE NEARLY STATIONARY BOUNDARY WILL WAVER OVER NORTHERN AND
CENTRAL ILLINOIS WEDNESDAY RESULTING IN A CHANCE FOR
THUNDERSTORMS IN THE FAR SOUTHWEST.
THE CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH
THE WEEKEND AS WARM...HUMID AIR TRIES TO RETURN TO THE UPPER
MIDWEST AS LOW PRESSURE MOVES ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ643>646-271100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
409 AM CDT TUE AUG 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE AREAS OF FOG...AND A CHANCE OF THUNDERSTORMS THIS
MORNING UNTIL A COLD FRONT CLEARS SOUTH OF THE WISCONSIN NEAR
SHORE WATERS BY THIS AFTERNOON.
THERE IS A SMALL CHANCE FOR THUNDERSTORMS SOUTH OF MILWAUKEE AFTER
MIDNIGHT AS THE FRONT STALLS ACROSS FAR SOUTHERN LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH
SATURDAY AS WARM...HUMID AIR TRIES TO RETURN TO THE UPPER MIDWEST
AS LOW PRESSURE MOVES ACROSS THE REGION.
REM
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Aug 26, 7:22 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
822 AM CDT TUE AUG 26 2014
WIZ067-068-261345-
LAFAYETTE-GREEN-
822 AM CDT TUE AUG 26 2014
...A STRONG THUNDERSTORM WILL AFFECT LAFAYETTE...GREEN...
AT 822 AM CDT...A STRONG THUNDERSTORM WAS NEAR WARREN...OR 11 MILES
SOUTHEAST OF DARLINGTON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...MONTICELLO...SOMERS...WIOTA...SOUTH WAYNE...BROWNTOWN...
GRATIOT...WOODFORD AND JORDAN CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4251 9018 4259 9021 4275 8956 4250 8948
TIME...MOT...LOC 1322Z 267DEG 35KT 4253 9002
MBK
Special weather statement, Aug 26, 7:22 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
822 AM CDT TUE AUG 26 2014
WIZ067-068-261345-
LAFAYETTE-GREEN-
822 AM CDT TUE AUG 26 2014
...A STRONG THUNDERSTORM WILL AFFECT LAFAYETTE...GREEN COUNTIES...
AT 822 AM CDT...A STRONG THUNDERSTORM WAS NEAR WARREN...OR 11 MILES
SOUTHEAST OF DARLINGTON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...MONTICELLO...SOMERS...WIOTA...SOUTH WAYNE...BROWNTOWN...
GRATIOT...WOODFORD AND JORDAN CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4251 9018 4259 9021 4275 8956 4250 8948
TIME...MOT...LOC 1322Z 267DEG 35KT 4253 9002
MBK
Special weather statement, Aug 26, 7:48 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 AM CDT TUE AUG 26 2014
WIZ068-069-261415-
ROCK-GREEN-
848 AM CDT TUE AUG 26 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK...GREEN
COUNTIES...
AT 846 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MONTICELLO TO NEAR DAKOTA...AND MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
ALBANY AROUND 855 AM CDT.
BRODHEAD AROUND 905 AM CDT.
EVANSVILLE...ORFORDVILLE AND FOOTVILLE AROUND 915 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TIFFANY...
SHOPIERE...HANOVER...JUDA...MAGNOLIA...AFTON...NEWARK...INDIANFORD
AND FULTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4250 8952 4277 8960 4284 8896 4249 8886
TIME...MOT...LOC 1346Z 272DEG 23KT 4272 8953 4243 8958
MBK
Local storm report, Aug 26, 8:00 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM TSTM WND GST MONROE AIRPORT 42.62N 89.59W
08/26/2014 M53 MPH GREEN WI AWOS
KEFT MONROE AWOS.
&&
WOODSpecial weather statement, Aug 26, 8:00 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CDT TUE AUG 26 2014
WIZ068-069-261430-
ROCK-GREEN-
900 AM CDT TUE AUG 26 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK...GREEN
COUNTIES...
AT 859 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ALBANY TO NEAR ROCK CITY...AND MOVING EAST AT 30
MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
EVANSVILLE AROUND 915 AM CDT.
FOOTVILLE AROUND 920 AM CDT.
BELOIT...MILTON AND EDGERTON AROUND 930 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HANOVER...JUDA...
MAGNOLIA...AFTON...NEWARK...INDIANFORD...UNION AND FULTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4250 8956 4282 8948 4284 8893 4250 8900
TIME...MOT...LOC 1359Z 270DEG 27KT 4276 8941 4248 8948
MBK
Special weather statement, Aug 26, 8:40 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 AM CDT TUE AUG 26 2014
WIZ070-261515-
WALWORTH-
940 AM CDT TUE AUG 26 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WALWORTH COUNTY...
AT 940 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MILTON TO NEAR CLINTON...AND MOVING EAST AT 50
MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
SHARON AROUND 945 AM CDT.
WHITEWATER AROUND 950 AM CDT.
WALWORTH AND FONTANA-ON-GENEVA LAKE AROUND 955 AM CDT.
WILLIAMS BAY AND COMO AROUND 1000 AM CDT.
LAKE GENEVA...EAST TROY...PELL LAKE AND POTTER LAKE AROUND 1010 AM
CDT.
MUKWONAGO...GENOA CITY AND POWERS LAKE AROUND 1015 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MILLARD...
RICHMOND...SPRINGFIELD...ALLENS GROVE...LA GRANGE...DELAVAN...
TIBBETS...ABELLS CORNERS...TROY CENTER AND BURLINGTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4284 8877 4284 8831 4250 8831 4249 8877
TIME...MOT...LOC 1440Z 264DEG 43KT 4281 8884 4248 8881
MBK
Lightning, Kenosha
- When
- August 26, 9:01 AM CST
- Where
- Kenosha County, 0.49 mi S of Salem
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.543, -88.121
The roof of a home ignited on fire from a lightning strike. The Fire Department was able to put out the fire without it spreading.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, August 26 to 27, 20141 injured · $40 million · 2 events
- Flash Flooding and Hail in Illinois, August 26 to 27, 2014$29 million · 1 in hail · 11 events
- Rip Current in New Jersey, August 26, 20141 death · 1 event
- Rip Current in Maryland, August 26, 20141 death · 1 event
- Flash Flood in Utah, August 26, 2014$100,000 · 1 event
- Hail and Damaging Winds in Illinois, August 26, 2014$50,000 · 1.25 in hail · 4 events
- Hail and Damaging Winds in South Dakota, August 26, 2014$50,000 · 1.75 in hail · 4 events
- Damaging Wind in Kansas, August 26, 2014$50,000 · 52 kt wind · 1 event
- Damaging Wind and Heavy Rain in Arizona, August 26, 2014$40,000 · 63 kt wind · 2 events
- Damaging Winds and Lightning Strike in Texas, August 26, 20143 injured · $2,000 · 60 kt wind · 4 events
- Damaging Winds in Michigan, August 26, 2014$11,000 · 56 kt wind · 21 events
- Lightning Strike in Colorado, August 26, 20142 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531802.